Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 62, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 4, 2016, 3:23 PM CDT for La Crosse County, Wisconsin; Houston County, Winona County, Minnesota. It was in force for 37 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2016, 3:23 PM CDT (20:23 UTC)
- Expired
- Aug 4, 2016, 4:00 PM CDT
- In force
- 37 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Houston County, MN, Winona County, MN, La Crosse County, WI
The radar
The La Crosse radar (KARX), 4 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 3:23 PM CDT | TSTM WND GST 60 | 2 Ese La Crosse, WI | MEASURED AT THE NWS OFFICE. SEVERAL BRANCHES DOWN. |
| Aug 4, 3:23 PM CDT | TSTM WND GST 60 | 3 E La Crosse, WI | MEASURED AT THE NWS OFFICE. SEVERAL BRANCHES DOWN. |
| Aug 4, 3:25 PM CDT | TSTM WND DMG | 2 Ese Brice Prairie, WI | 40-FOOT TALL AUTUMN BLAZE TREE SNAPPED. ESTIMATED GUST AROUND 55 MPH. |
| Aug 4, 3:25 PM CDT | TSTM WND DMG | 2 S Holmen, WI | 40 FOOT AUTUMN BLAZE SNAPPED AND FELL IN YARD. |
| Aug 4, 3:25 PM CDT | TSTM WND DMG | 2 S Holmen, WI | 40-FOOT TALL AUTUMN BLAZE TREE SNAPPED. ESTIMATED GUST AROUND 55 MPH. |
| Aug 4, 3:25 PM CDT | TSTM WND GST 55 | 2 S Holmen, WI | . |
| Aug 4, 3:25 PM CDT | TSTM WND GST 60 | 2 S Holmen, WI | AT LEAST A DOZEN LARGE TREES DOWN IN NEIGHBORHOOD. |
| Aug 4, 3:30 PM CDT | TSTM WND DMG | 2 Sse Holmen, WI | LARGE TREE LIMBS/BRANCHES DOWN (>=2) EST. WIND GUST OF 60 MPH TOOK DOWN SECTIONS OF TREES; PONDING OF WATER. THE REPORTED OBSERVER LOCATION WAS HOLMEN 2S. |
| Aug 4, 3:30 PM CDT | TSTM WND GST 60 | 1 Sw La Crosse, WI | . THE REPORTED OBSERVER LOCATION WAS LA CROSSE. |
| Aug 4, 3:30 PM CDT | TSTM WND GST 60 | 2 Ese Brice Prairie, WI | LARGE TREE LIMBS/BRANCHES DOWN. |
| Aug 4, 3:30 PM CDT | TSTM WND GST 60 | 2 S Holmen, WI | LARGE TREE LIMBS/BRANCHES DOWN. |
| Aug 4, 3:30 PM CDT | TSTM WND GST 60 | 2 Ssw West Salem, WI | LARGE TREES DOWN ALONG COUNTRY ROAD M. |
| Aug 4, 3:30 PM CDT | TSTM WND GST 60 | La Crosse, WI | ESTIMATED 60 MPH GUSTS, SEVERAL SMALL TREES DOWN. MINOR STREET FLOODING. |
| Aug 4, 3:39 PM CDT | TSTM WND GST 50 | 2 Ese Brice Prairie, WI | 45 TO 50 MPH WIND GUSTS WITH SMALL BRANCHES DOWN. |
| Aug 4, 3:39 PM CDT | TSTM WND GST 50 | 2 S Holmen, WI | 45 TO 50 MPH WIND GUSTS WITH SMALL BRANCHES DOWN. |
| Aug 4, 4:00 PM CDT | TSTM WND GST 39 | 4 Sse La Crosse, WI | . THE REPORTED OBSERVER LOCATION WAS LA CROSSE 2S. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.2
The text
As transmitted.
259 WUUS53 KARX 042023 SVRARX MNC055-169-WIC063-042115- /O.NEW.KARX.SV.W.0062.160804T2023Z-160804T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 323 PM CDT THU AUG 4 2016 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN WINONA COUNTY IN SOUTHEASTERN MINNESOTA... NORTHEASTERN HOUSTON COUNTY IN SOUTHEASTERN MINNESOTA... SOUTHERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 415 PM CDT * AT 323 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA CROSSE... MOVING SOUTHEAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN WINONA...NORTHEASTERN HOUSTON AND SOUTHERN LA CROSSE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: MEDARY...DRESBACH... SOUTH SIDE OF LA CROSSE...GOOSE ISLAND AND NORSKEDALEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4373 9092 4373 9125 4391 9140 4396 9121 TIME...MOT...LOC 2023Z 309DEG 42KT 4381 9118 HAIL...<.75IN WIND...60MPH $$ DAB
3 follow-up statements
006
WWUS53 KARX 042036
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
336 PM CDT THU AUG 4 2016
MNC055-169-042044-
/O.CAN.KARX.SV.W.0062.000000T0000Z-160804T2115Z/
WINONA MN-HOUSTON MN-
336 PM CDT THU AUG 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINONA AND
NORTHEASTERN HOUSTON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4373 9125 4374 9126 4377 9124 4379 9126
4385 9128 4387 9131 4389 9132 4391 9135
4395 9121 4373 9093
TIME...MOT...LOC 2034Z 308DEG 38KT 4375 9106
$$
WIC063-042115-
/O.CON.KARX.SV.W.0062.000000T0000Z-160804T2115Z/
LA CROSSE WI-
336 PM CDT THU AUG 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHWESTERN LA CROSSE COUNTY...
AT 334 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COON
VALLEY...OR 10 MILES SOUTHEAST OF LA CROSSE...MOVING SOUTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...PUBLIC. TREE AND WIND DAMAGE IS OCCURING WITH THIS STORM.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LA CROSSE...ONALASKA...HOLMEN...DAKOTA...FRENCH ISLAND...
LA CROSSE AIRPORT...BRICE PRAIRIE...MEDARY...
SOUTH SIDE OF LA CROSSE...GOOSE ISLAND...NORSKEDALEN...
NORTH SIDE OF LA CROSSE...HIGHWAY 33 AND LOSEY BOULEVARD...
NATHAN HILL...COUNTY ROADS G AND H...BARRE MILLS...MOUNT LA CROSSE...
ST JOSEPH...HIGHWAYS 14 61 AND COUNTY M M AND MIDWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS LA CROSSE COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4373 9125 4374 9126 4377 9124 4379 9126
4385 9128 4387 9131 4389 9132 4391 9135
4395 9121 4373 9093
TIME...MOT...LOC 2034Z 308DEG 38KT 4375 9106
HAIL...<.75IN
WIND...60MPH
$$
DAB885
WWUS53 KARX 042054
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
354 PM CDT THU AUG 4 2016
WIC063-042115-
/O.CON.KARX.SV.W.0062.000000T0000Z-160804T2115Z/
LA CROSSE WI-
354 PM CDT THU AUG 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTH CENTRAL LA CROSSE COUNTY...
AT 351 PM CDT...A SEVERE THUNDERSTORM LINE WAS EXITING LA CROSSE
COUNTY...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...PUBLIC. MANY REPORTS OF WIND DAMAGE HAVE BEEN RECEIVED IN
THE CITY OF LA CROSSE AND IN THE SURROUNDING
COMMUNITIES.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM THREAT WILL DIMINISH BY 415 PM AND THE
WARNING WILL BE CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4373 9125 4374 9126 4377 9124 4385 9108
4373 9093
TIME...MOT...LOC 2051Z 308DEG 31KT 4369 9095
HAIL...<.75IN
WIND...60MPH
$$
DAB649
WWUS53 KARX 042100
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
400 PM CDT THU AUG 4 2016
WIC063-042110-
/O.CAN.KARX.SV.W.0062.000000T0000Z-160804T2115Z/
LA CROSSE WI-
400 PM CDT THU AUG 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LA CROSSE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4373 9125 4374 9126 4377 9124 4385 9108
4373 9093
TIME...MOT...LOC 2057Z 309DEG 42KT 4362 9083
$$
DABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:43 PM CDT, 40 minutes earlier.
Area forecast discussion, Aug 4, 2:43 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 243 PM CDT THU AUG 4 2016 .SHORT TERM...(This evening through Friday) Issued at 243 PM CDT Thu Aug 4 2016 Atmosphere remains primed for potentially strong to severe thunderstorms this afternoon and early evening along and south of I-90 as a cold front sweeps across the region. Lingering activity from last night's convection has moved east of the forecast area with a secondary line of showers and thunderstorms ahead of the cold front from east of Austin to near Winona, moving east- southeast around 30 mph. SPC mesoanalysis depicts a storm environment with roughly 20 to 40 kts of deep layer shear and up to 3000 J/kg of SBCAPE. As storms drop south, shear and surface convergence weaken, but instability remains steady if not increasing slightly. Convection allowing models still struggling a bit with timing/evolution of storms, but in general agreement that severe chances diminish later this evening, moving out of the forecast area in the 02-05Z period. Primary threats remain strong winds, hail, and heavy rain. Forward motion of storms precludes widespread flooding, but could still see urban ponding/flash flooding with rain rates around one inch per hour. Tonight through Friday will be dry as surface high pressure builds across the region. Temperatures will be much cooler with afternoon highs only in the mid 70s to lower 80s. With dew points falling into the 50s to near 60 degrees, tomorrow will be pleasant. .LONG TERM...(Friday night through Thursday) Issued at 243 PM CDT Thu Aug 4 2016 Continued dry and pleasant conditions for the weekend with high pressure dominating the regional weather pattern. Temperatures each day will top out in the mid 70s to near 80 degrees with light wind. There exists a slight chance for showers and storms on Monday across the far southwest forecast area as moisture begins to increase along southerly return flow. Otherwise, expect continued dry conditions with similar temperatures to the weekend. Tuesday through Thursday, 500 hPa ridge attempts to build across the eastern two-thirds of the CONUS. One short wave flattens the ridge somewhat Monday night into Tuesday with additional ill- resolved waves in southwest flow aloft Wednesday into Thursday. Many details to work out given model differences, but chance POPs seem reasonable at this time. Higher confidence in a return to warmer/more humid conditions with highs Tuesday and beyond into the mid 80s with dew points once again approaching 70 degrees. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1230 PM CDT Thu Aug 4 2016 Scattered shra/ts with cold front likely to impact krst/klse this afternoon/evening...mostly southeast of krst by 21-22z and klse near 00z. Some higher wind gusts and very heavy rain likely with the stronger storms. Most cigs look vfr right now - per latest sfc obs with ongoing convection - and will trend forecast that way for the moment. Can/t rule out a period of mvfr though, and will make adjustments if needed. The front slides through this evening, clearing skies and shifting winds to the west-north. && .ARX Watches/Warnings/Advisories... WI...None. MN...None. IA...None. && SHORT TERM...ROGERS LONG TERM...ROGERS AVIATION...Rieck
Hazardous weather outlook, Aug 4, 2:34 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 234 PM CDT THU AUG 4 2016 IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055- 061-051000- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE- MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 234 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON INTO TONIGHT SCATTERED THUNDERSTORMS INTO THE EVENING. A FEW COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND HEAVY RAIN. HAIL ALSO POSSIBLE. LOCALIZED OR URBAN FLOODING COULD OCCUR WITH THE HEAVY RAIN. SEVERE THREAT RUNS THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE ADDITIONAL STORM CHANCES SUNDAY NIGHT THROUGH WEDNESDAY. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-WIZ017-029-032>034-051000- WABASHA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- 234 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND WESTERN INTO NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS POSSIBLE INTO THE EVENING. HEAVY RAIN AND STRONG WIND GUSTS COULD ACCOMPANY SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE ADDITIONAL STORM CHANCES SUNDAY NIGHT THROUGH WEDNESDAY. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RIECK
In the hours before
Special weather statement, Aug 4, 11:42 AM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1142 AM CDT THU AUG 4 2016 WIZ033-034-041830- TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...ARCADIA...WHITEHALL...BLACK RIVER FALLS 1142 AM CDT THU AUG 4 2016 ...A FEW STRONG STORMS INTO EARLY AFTERNOON... THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ACROSS THE AREA THROUGH THE EARLY AFTERNOON HOURS. HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS...WITH A QUICK 1/2 TO 1 INCH IN AN HOUR COMMON. LOCALIZED OR URBAN FLOODING COULD RESULT WHERE THE RAINFALL RATES ARE THE HIGHEST. IN ADDITION...WIND GUSTS UP TO 25 MPH ARE POSSIBLE. RIECK
Special weather statement, Aug 4, 1:06 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 106 PM CDT THU AUG 4 2016 MNZ086-087-094-042000- DODGE-OLMSTED-MOWER- INCLUDING THE CITIES OF...DODGE CENTER...ROCHESTER...AUSTIN 106 PM CDT THU AUG 4 2016 ...A FEW STRONG STORMS EARLY THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL TRACK EAST SOUTHEAST EAST ACROSS THE AREA THROUGH 3 PM. THE STRONGEST STORMS WILL BE CAPABLE OF SMALL HAIL...STRONG WIND GUSTS...AND VERY HEAVY DOWNPOURS. LOCALIZED FLOODING IS POSSIBLE WHERE THE HEAVIEST RAIN FALLS. THERE IS A POTENTIAL FOR A FEW STORMS TO BECOME SEVERE...CONTAINING A LARGE HAIL AND DAMAGING WIND THREAT. TAKE SHELTER INDOORS WHEN STORMS APPROACH. RIECK
Special weather statement, Aug 4, 1:47 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 147 PM CDT THU AUG 4 2016 MNZ079-086>088-094-095-WIZ032-033-042100- WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-BUFFALO-TREMPEALEAU- INCLUDING THE CITIES OF...WABASHA...DODGE CENTER...ROCHESTER... WINONA...AUSTIN...PRESTON...ALMA...ARCADIA...WHITEHALL 147 PM CDT THU AUG 4 2016 ...THUNDERSTORMS TRACKING EAST... THUNDERSTORMS ARE TRACKING EAST SOUTHEAST ACROSS SOUTHEAST MINNESOTA EARLY THIS AFTERNOON. A FEW WERE STRONG...CAPABLE OF 40 MPH WIND GUSTS...VERY HEAVY RAINFALL...AND SMALL HAIL. RAINFALL UP TO 1 INCH IN AN HOUR IS POSSIBLE. THERE IS A POTENTIAL FOR A FEW STORMS TO BECOME SEVERE...CONTAINING A LARGE HAIL AND DAMAGING WIND THREAT. TAKE SHELTER INDOORS WHEN STORMS APPROACH. RIECK
Special weather statement, Aug 4, 2:15 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 215 PM CDT THU AUG 4 2016 IAZ008>011-MNZ079-087-088-094>096-WIZ032-033-041-042100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-WABASHA-OLMSTED-WINONA-MOWER- FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU-LA CROSSE- INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON... WABASHA...ROCHESTER...WINONA...AUSTIN...PRESTON...CALEDONIA... ALMA...ARCADIA...WHITEHALL...LA CROSSE 215 PM CDT THU AUG 4 2016 ...THUNDERSTORMS CONTINUE...TRACKING EAST... STORMS CONTINUE TO SPARK AHEAD OF A COLD FRONT...WORKING EAST SOUTHEAST ACROSS SOUTHEAST MINNESOTA...BUT EXPANDING INTO WESTERN WISCONSIN AND PARTS OF NORTHEAST IOWA. A FEW OF THE STORMS WERE STRONG...CAPABLE OF 40 MPH WIND GUSTS...VERY HEAVY RAINFALL...AND SMALL HAIL. RAINFALL UP TO 1 INCH IN AN HOUR IS POSSIBLE...RESULTING IN LOCALIZED OR URBAN FLOODING. THERE IS A POTENTIAL FOR A FEW STORMS TO BECOME SEVERE...CONTAINING A LARGE HAIL AND DAMAGING WIND THREAT. TAKE SHELTER INDOORS WHEN STORMS APPROACH. RIECK
Local storm report, Aug 4, 2:19 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
219 PM CDT THU AUG 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND GST 4 N STEWARTVILLE 43.91N 92.50W
08/04/2016 M36 MPH OLMSTED MN ASOS
ASOS STATION ROCHESTER INTERNATIONAL AIRPORT
/RST/.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Aug 4, 2:54 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
254 PM CDT THU AUG 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN 2 ESE ROCHESTER 44.00N 92.45W
08/04/2016 U1.40 INCH OLMSTED MN PUBLIC
1.4 INCHES OF RAIN IN 45 MINUTES BY MAYO
HIGH SCHOOL. REPORT RELAYED BY MEDIA.
&&
MAHThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:01 PM CDT | Areal Flood Advisory | ARX | La Crosse | 119 min |
| Aug 4, 3:31 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe, Vernon | 44 min |
| Aug 4, 4:09 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe, Richland, Vernon | 51 min |
| Aug 4, 5:01 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 44 min |
| Aug 4, 5:01 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 44 min |
| Aug 4, 6:44 PM CDT | Special Weather Statement | ARX | Crawford, Grant, Richland | 91 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.